My cholesterol is a little high and I was sometimes getting diarrhea after lunch if I ate a piece of fudge for dessert so I decided to start taking Top Care Sugar Free Fiber Powder. Three days in taking 1 tsp twice daily, my bowel movements started growing and the third day I had a large one twice. That afternoon, I felt tingles in my hands and calves and realized I was totally dehydrated. By that evening, my blood pressure was high in addition. Was it the psylium and how it works, the Phentlalanine or the Maltodextrin that would elicit this reaction of dehydration and high bp? Thank you very much for the help. I started drinking Propel to try to get my hydration back. It's a slow process. Have not taken this product since this.
I am not sure about the Phentlalanine or the Maltodextrin but the psyllium in Metamucil needs a lot of water. If you are not taking it with enough water it will absorb what it needs from your digestive system keeping you from absorbing it. Second if you take your medication within 2 hours before or after metamucil it will decrease the amount that is absorbed.
Best bet with fiber laxitives it to take it with more than the recommended amount of water and never take any medication within 2 hours.
Are you taking any medication for your cholesterol, any that belong to the drug class of statins like Rosuvastatin brand name Crestor, and being monitored by a Dr.?
What happenend to you mainly is self medicating and not consulting with your Dr./Pharmacist, if you are seeing one or know a Pharmacist you can ask.
I will not give you a lecture, we are all grown ups, but every act has a consequence that one must assume, this is the reason Drs. and Pharmacist exist.
Next time you decide to embark on taking anything, consult with your Dr./Pharmacist and you will make an informed backed up decision and avoid potential risks, for your own safety.
Take care, masso
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.